Arkansas, 2019Strong Wind in Arkansas, February 7, 2019
February 7, 2019 · NWS MEG · 2 events in 1 county or zone
A winter storm crossing the Plains generated a tight southwesterly gradient across northeast Arkansas during the morning hours of February 7th.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $35,000
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A winter storm crossing the Plains generated a tight southwesterly gradient across northeast Arkansas during the morning hours of February 7th.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before the first event at Feb 7, 5:22 AM CST, 2 hours 38 minutes earlier.
Area forecast discussion, Feb 7, 5:22 AM CST, 2 hours 38 minutes before
Area Forecast Discussion
National Weather Service Memphis TN
522 AM CST Thu Feb 7 2019
.UPDATE...Aviation Discussion.
.PREV DISCUSSION... /issued 323 AM CST Thu Feb 7 2019/
Currently conditions were tranquil across the Midsouth with south
winds beginning to increase providing for temperatures more than
20 degrees above normal. Spotty light sprinkles were the only
returns seen on radar. Farther west surface low was slowly inching
northeastward across eastern Oklahoma with a cold front draped
towards north central Texas and a warm front just south of St.
Louis. One lone severe polygon was seen out ahead of the low near
the Arkansas and Oklahoma line and a new severe watch was issued
across the majority of northern Arkansas.
For today and tonight...not much change on timing of the
approaching storm. South to southwest winds will continue to
increase in the short term...likely reaching advisory strength
shortly after sunrise in the Delta counties. By noon the cold
front will have raced across a majority of Arkansas as the surface
low quickly lifts into Illinois. The current slight and marginal
risk today appears just as conditional as yesterday's severe
threat. Changes today include the loss of 50 percent of the
instability...but a gain both low and midlevel shear. So
convection is expected to be more narrow...low-topped and confined
right along the surface cold front as one would expect during the
cold season. At this time points along and west of the
Mississippi River have the best combination of ingredients...with
the timing being 8 am through 2 pm. Additional rainfall amounts
of .5 to 1.5 inches are expected today...with significant
training seen yesterday unlikely as the front will progress
briskly through the region. Temperatures this afternoon behind
the front will quickly fall into the 40s and 50s...with 30s
arriving this evening and subfreezing air after midnight as clouds
finally depart. Northwest winds of 10-20 mph will yield
windchills in the teens and low 20s towards daybreak.
Friday and Saturday...dry through most of this stretch as the
arctic surface high center shifts from the Northern Plains to the
Great Lakes. With the Midsouth removed a fair distance from the
center a stronger pressure gradient will reside over our
area...with winds shifting from northwest to northeast. Coupled
with mostly clear skies Friday night windchills will dip even
farther with single digit readings potentially reaching close to
I-40. A return of moisture will quickly move in late Saturday with
light rain breaking out in the west after midnight. Clouds may
keep temperatures just above freezing...but wet bulbs could fall
just below allowing for some sleet or a snowflake to mix in.
Monday through Wednesday...models continue to agree that a
prolonged overrunning event is taking shape for the area. A
developing warm front will slowly lift into the I-20 corridor
Monday and possibly as far north as the Ohio Valley on Tuesday.
Their are timing differences seen between the Euro and GFS but
the next major shortwave will eject with a negative tilt fashion
out of the plains and into the Midwest. For now the GFS is slower
and more bullish with passing height falls. Either way moderate
shields of rain will develop Sunday and could persist through
Monday night. This would provide additional rainfall amounts of
3-4 inches in some localized spots with flooding potential highest
along and north of I-40. Temperatures will warm to the upper 50s
and 60s on Tuesday with a cold front arriving sometime that
night. Drier air will filter in Wednesday with highs back into
the 40s for most.
JAB
.AVIATION...12z TAF Cycle
Cigs are expected to lower to MVFR levels or lower today and a
line of showers and thunderstorms associated with a strong cold
front will move across all TAF sites. Timed the front and
associated precipitation based on radar trends and short term high
resolution model data. Temporary IFR or even LIFR conditions are
possible in association with any on station thunderstorms, but not
confident enough on timing to include thunder as a prevailing or
even TEMPO conditions at this time. An abrupt wind shift from the
North will occur as the front passes and skies will clear shortly
thereafter. Winds will be 10-20kt today with gusts to 30kt,
shifting from the north 10-15 behind the front.
30
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...Wind Advisory until 3 PM CST this afternoon for Clay-Craighead-
Crittenden-Cross-Greene-Lee AR-Mississippi-Phillips-
Poinsett-St. Francis.
MO...Wind Advisory until 3 PM CST this afternoon for Dunklin-Pemiscot.
MS...Wind Advisory until 3 PM CST this afternoon for Coahoma-DeSoto-
Panola-Quitman-Tallahatchie-Tate-Tunica.
TN...Wind Advisory until 3 PM CST this afternoon for Dyer-Lake-
Lauderdale-Obion-Shelby-Tipton.
&&Hazardous weather outlook, Feb 7, 3:21 AM CST, 4 hours 39 minutes before
Hazardous Weather Outlook
National Weather Service Memphis TN
321 AM CST Thu Feb 7 2019
ARZ009-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017-
020>024-TNZ001>004-019>022-048>055-088>092-081130-
Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay-
Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur-
Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood-
Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lee AR-Lee MS-
Madison-Marshall-McNairy-Mississippi-Monroe-Obion-Panola-Pemiscot-
Phillips-Poinsett-Pontotoc-Prentiss-Quitman-Shelby-St. Francis-
Tallahatchie-Tate-Tippah-Tipton-Tishomingo-Tunica-Union-Weakley-
Yalobusha-
321 AM CST Thu Feb 7 2019
This hazardous weather outlook is for portions of East Arkansas...
the Missouri Bootheel...North Mississippi...and West Tennessee.
.DAY ONE...Today and Tonight
A few strong to severe thunderstorms will be possible today...with
areas along and west of the Mississippi River more favorable.
Damaging winds will be the main threat...with a secondary threat
for an isolated tornado and localized heavy rainfall.
Strong south to southwest winds are expected through the mid-
afternoon hours across the western counties. A Wind Advisory
remains in effect.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday
Heavy rainfall early next week may cause additional flooding
concerns for area rivers and low-lying areas prone to
flooding...especially along and north of I-40.
.SPOTTER INFORMATION STATEMENT...
Spotter activation may be possible today.
JAB
Strong Wind, Craighead
- When
- February 7, 8:00 AM CST to 9:00 AM CST
- Where
- Craighead forecast zone
- Measured
- 43 kt (49 mph) estimated gust
- Property damage
- $25,000
- Reported by
- Emergency Manager
- Coordinates
- 35.831, -90.633 (the zone’s center; the record gives no point)
Police reported trees down, minor building damage and several power lines down northwest of Egypt.
Strong Wind, Craighead
- When
- February 7, 8:00 AM CST to 9:00 AM CST
- Where
- Craighead forecast zone
- Measured
- 45 kt (52 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Emergency Manager
- Coordinates
- 35.831, -90.633 (the zone’s center; the record gives no point)
Roadway blocked by power lines down one half mile south of I-555 in southeast Jonesboro.
- Strong Wind
- Non-thunderstorm winds below high wind criteria that nonetheless caused damage or casualties.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Blizzard in South Dakota, February 7, 20191 death · 8 events
- Cold in Nevada, February 7, 20191 death · 1 event
- High Wind and High Surf in Hawaii, February 7 to 12, 2019$229,000 · 140 kt wind · 46 events
- Flooding in Illinois, February 7 to 28, 2019$930,000 · 11 events
- Tornado and Flash Flooding in Indiana, February 7, 2019$402,000 · EF0 · 21 events
- Flash Flood and Flooding in Missouri, February 7 to 8, 2019$508,000 · 1.5 in hail · 8 events
- Tornado and Flood in Indiana, February 7, 2019$150,000 · EF1 · 2 events
- Blizzard and Winter Storm in Michigan, February 7 to 8, 20193 injured · $11,000 · 16 events
- Damaging Wind and Heavy Rain in Kentucky, February 7, 2019$55,000 · 50 kt wind · 5 events
- Flash Flooding and Flooding in Illinois, February 7 to 10, 2019$40,000 · 65 kt wind · 10 events
- Blizzard and Heavy Snow in Minnesota, February 7, 201931 events
- Extreme Cold in Minnesota, February 7 to 8, 201924 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 805586, 805587.